MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973162
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hiv duo reagent expiration date was not provided.The cobas e 801 analytical unit serial number was (b)(6).The field service engineer performed preventive maintenance on the system, an instrument check, and a mechanical check with successful results.He then verified that the system was performing within specifications.The instrument was back in operation.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 8 patients' samples tested with elecsys hiv duo assays on a cobas e 801 analytical unit.Sample 1 and sample 2 were: initially tested for hiv on abbott alinity, and the results were negative.Elecsys hiv duo results: positive.Geenius hiv ½ confirmatory test result: negative.Sample 3, sample 4, sample 5, sample 6, sample 7, and sample 8 were: elecsys hiv duo results: positive.Geenius hiv ½ confirmatory test results: negative.
 
Additional Manufacturer Narrative
The field service engineer found no cause for the event and verified the instrument's performance.Per the labeled specificity claim of the assay: single false positive results can occur with the elecsys hiv duo assay.No further issues were reported after the service visit.The investigation did not identify a product problem.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24379356
Report Number1823260-2026-00574
Device Sequence Number13391474
Product Code MZF
UDI-Device Identifier07613336183120
UDI-Public07613336183120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973162
Device Lot Number852759
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown